Aa
Aa
A
A
A
Close
Avatar universal

Lasting subjective non-pulsating tinnitus.

I woke at 3:30 this morning with tinnitus that suddenly developed.  It was 'loud' enough to snap me out of deep sleep, and has persisted at a relatively constant volume and has not changed at all.  I perceive it less when there are other noises around, like talking or conversation.  I've checked several possible environmental causes (t.v., router, etc.) but it's obviously not external as my wife can not hear it and my two dogs are also unperturbed.
On Saturday 2/13, I wrenched my lower back, and I have been taking Equate brand medicine (http://www.reviewstream.com/reviews/?p=46828) that contains acetaminophen, aspirin, and caffeine during the day, and generic Ibuprofen at night to avoid the caffeine.  I have not taken more than the recommended dose and followed dosage directions, but I wonder if the aspirin can be causing the Tinnitus.
Also, the perceived volume will increase if I push my lower jaw out, forward and down all at once.
2 Responses
Avatar universal
Temporomandibular Joint Disease can be a cause of tinnitus.  
152264 tn?1280354657
Yep, aspirin can cause it! See:

http://dizziness-and-balance.com/disorders/bilat/ototoxins.html#aspirin

A change in tinnitus volume is common with jaw movements.
Have an Answer?

You are reading content posted in the Ear, Nose & Throat Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life